MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS CREA SLIDES; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS CREA SLIDES; IN-VITRO DIAGNOSTICS
Catalog Number 6802584
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/02/2026
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report higher than expected vitros creatinine (crea) results were obtained from multiple patient samples when tested on two vitros 5600 integrated systems.The results were higher than expected when compared to results obtained from processing the same patient samples on an alternate (roche) method.Vitros 56004614 (j1): patient 3 result of 1.90 mg/dl vs the expected result of 1.15 mg/dl patient 5 result of 1.70 mg/dl vs the expected result of 1.13 mg/dl patient 6 result of 1.70 mg/dl vs the expected result of 1.25 mg/dl patient 2 (sample 2) result of 1.57 mg/dl vs roche 0.99 vitros 56004676 (j2): patient 1 result of 1.60 and 2.20 mg/dl mg/dl vs the expected result of 1.21 mg/dl patient 2 (sample 1) result of 2.40 mg/dl vs the expected result of 0.85 mg/dl biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The higher-than-expected vitros crea results were reported outside of the laboratory.However, corrected reports were later issued.It remains unknown if treatment was started, stopped, or altered in any way due to these released results.There has been no allegation of patient harm as a result of the event.This report is number one of five mdrs for this event.Five 3500a forms are being submitted for this event as five devices were involved.This report corresponds to ortho clinical diagnostics inc (ortho) complaint numbers (b)(4) and reportability assessment 613925.
 
Additional Manufacturer Narrative
The investigation determined that higher than expected vitros creatinine (crea) results were obtained from multiple patient samples when tested on two vitros 5600 integrated systems.The results were higher than expected when compared to results obtained from processing the same patient samples on an alternate (roche) method.The assignable cause of the event was unable to be determined.It is possible that an interferent was present in the affected patient samples, although this cannot be confirmed with the information provided.Per the vitros crea instructions for use (ifu), limitations of the procedure, known interferences: creatine: "at a creatinine (serum and plasma) concentration of 1.5 mg/dl, creatine greater than 8 mg/dl will be flagged with a dp (substrate depletion) code (because highly elevated creatine concentrations may cause excessive background density).At a creatinine concentration of 14 mg/dl, creatine greater than 1 mg/dl will be flagged with a dp code." the vitros 5600 integrated systems did not generate vitros crea results when the patient sample was tested undiluted and with the 1:2 dilution due to the occurrence of a "dp" sample code, which indicates substrate depletion.The most likely cause of the dp sample codes is an interferent in the sample, such a creatine, which would be diluted out with the sample dilution prior to repeat testing.Per the vitros flags and codes on reports, the description for a dp sample code is substrate depletion, and the suggested action is to dilute the sample and repeat the test.The higher than expected vitros crea results were obtained from 2x, 3x, 4x, 6x, or 10x dilutions of the samples.The customer informed the ortho tsc that it is unknown if affected patients take creatine supplements, therefore, interference with a substance such as creatine could not be confirmed.Historical quality control (qc) results were acceptable, indicating vitros crea slide lot 1545-3576-3187 did not likely contribute to the event.Vitros performance verifier (pv) fluids were also acceptable on both systems, further verifying acceptable performance of vitros crea slide lot 1520-3567-8487.Additionally, continual tracking and trending of complaints has not identified any signals that would point to a potential systemic issue with vitros crea slide lot 1520-3567-8487.An instrument issue is an unlikely contributor to the event as diagnostic precision testing around the time of the event indicates acceptable performance of the vitros 5600 integrated systems.Pre-analytical sample processing is not a likely contributing factor to the event as the higher than expected vitros crea results were isolated to only the affected patient samples.A patient correlation using non-diluted patient samples yielded vitros crea results within expectations.

Brand Name
VITROS CHEMISTRY PRODUCTS CREA SLIDES
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
513 technology boulevard
rochester NY 14626
Manufacturer Contact
nancy hewitson
100 indigo creek drive
rochester, NY 14626
5854534165
MDR Report Key24791917
Report Number1319809-2026-00034
Device Sequence Number9900931
Product Code JFY
UDI-Device Identifier10758750002849
UDI-Public(01)10758750002849(17)270301(11)250928(10)152035678487
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number6802584
Device Lot Number1520-3567-8487
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2026
Initial Report FDA Received Date04/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/28/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown